EconPapers    
Economics at your fingertips  
 

A Game Theoretic Model of Choosing a Valuable Good via a Short List Heuristic

David M. Ramsey ()
Additional contact information
David M. Ramsey: Faculty of Computer Science and Management, Wroclaw University of Science and Technology, 50-370 Wrocław, Poland

Mathematics, 2020, vol. 8, issue 2, 1-20

Abstract: The Internet gives access to a huge amount of data at the click of a mouse. This is very helpful when consumers are making decisions about which product to buy. However, the final decision to purchase is still generally made by humans who have limited memory and perception. The short list heuristic is often used when there are many offers on the market. Searchers first find information about offers via the Internet and on this basis choose a relatively small number of offers to view in real life. Although such rules are often used in practice, little research has been carried out on determining, for example, what the size of the short list should be depending on the parameters of the problem or modelling how the short list heuristic can be implemented when there are multiple decision makers. This article presents a game theoretic model of such a search procedure with two players. These two players can be interpreted, for example, as a couple searching for a flat or a second-hand car. The model indicates that under such a search procedure the roles of searchers should only be divided when the preferences of the players are coherent or there is a high level of goodwill between them. In other cases, dividing the roles leads to a high level of conflict.

Keywords: game theory; job search problem; heuristics; short list; consumer behaviour (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.mdpi.com/2227-7390/8/2/199/pdf (application/pdf)
https://www.mdpi.com/2227-7390/8/2/199/ (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:8:y:2020:i:2:p:199-:d:317036

Access Statistics for this article

Mathematics is currently edited by Ms. Patty Hu

More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().

 
Page updated 2022-03-26
Handle: RePEc:gam:jmathe:v:8:y:2020:i:2:p:199-:d:317036